I have lurking on here reading a few posts, I have been told for the last few years that I had Behcets but didnt want to accept it and had a run of emergency eye admissions with Uveitis, always in the same eye (right eye). symptoms were mouth ulcers, extreme exhaustion, which really hacked me off as I have always been a fitness fanatic, marathon running, cycling kettle bells, some really tough training . I was advised to go on AZATHIOPRINE and asked my daughter who is a sister in Walton Neuro Liverpool. she said it was Low Grade Chemotherapy, which alarmed me and I refused the treatment, I said I would try and change my diet ect, loads of tumeric, pineaple, anti inflammatory foods etc, and things seemed to be improving with no further outbreaks of Uveitis, just tiredness and mouth ulcers, with aches and pains that were bearable. Then after suffering some severe stress, BANG! I had a flare up of biblical proportions, totally wiped me out , could hardly turn over in bed, fingers swelled like sausages red and hot, Looked like Gout, also had ulcers that kept me awake at night., and ended up in hospital with a corker of a right eye again UVEITIS which can be really painful too.
I have been given Colchicine by my GP after he called rheumatologist who was very good and rang him as soon as she got back from Holiday, but they make me feel really sick.
Ok I will stop waffling - to the point , is anyone on here that can manage a semi normal life on Azathioprine ?
How bad are the side effects ?
do you have to inject yourself weekly or something like that ?
Basically I am moving towards accepting that maybe this Azathioprine is my only chance, as I didnt realise till reading on here that the flare ups tend to get much worse as time goes on.
Nobody told me anything about lifestyle changes that can help, food choices etc, I just wish I had found this site a few years ago.
you mention Behcets to most medical people and they look at you blank as its such a rare condition and so elusive to diagnose for the medical fraternity
Thanks In Advance for any input.